Restrained star edge coloring of graphs and its application in optimal & safe storage practices
DOI:
https://doi.org/10.23755/rm.v48i0.1397Keywords:
Graph coloring, Path coloring, Star edge coloring, Restrained star edge coloring, Restrained Star Chromatic IndexAbstract
In this paper we introduce the concept of restrained star edge coloring of graphs by restraining the conditions of the star coloring of graphs. The restrained star edge coloring of graphs is a path based graph coloring which is said to be proper if all the bichromatic subgraphs of the graph are in the form of a galaxy. The minimum requirement for this coloring is its restrained star chromatic index, denoted as χ'rs. This paper exclusively explains, the restrained star edge coloring of several families of graphs including path, cycle, wheel, etc., and provides the exact value of its respective restrained star chromatic index, χ'rs with the usage of appropriate illustrations. In addition to this, an application of this coloring in the optimal utilization of storage spaces and in ensuring safe storage practices is also briefly elaborated.
References
M. O. Albertson, G. G. Chappell, H. A. Kierstead, A. Kündgen, and R. Ramamurthi. Coloring with no 2-colored p4’s. the electronic journal of combinatorics, pages R26–R26, 2004.
L. Bezegová, B. Lužar, M. Mockovčiaková, R. Soták, and R. Škrekovski. Star edge coloring of some classes of graphs. Journal of Graph Theory, 81(1):73–82, 2016.
C. Brause, P. Golovach, B. Martin, P. Ochem, D. Paulusma, and S. Smith. Acyclic, star, and injective colouring: bounding the diameter. The Electronic Journal of Combinatorics, pages P2–43, 2022.
C. J. Casselgren, J. B. Granholm, and A. Raspaud. On star edge colorings of bipartite and subcubic graphs. Discrete Applied Mathematics, 298:21–33, 2021.
G. Chartrand and P. Zhang. Chromatic graph theory. CRC press, 2019.
K. Deng. Star edge-coloring of Graphs. PhD thesis, Northwest Normal University, 2007.
W. Evangeline Lydia and J. Vijaya Xavier Parthipan. Star chromatic number and star chromatic index of some cycle related graphs. Research and Reflections on Education, 20(3A):26–32, 2022.
W. Evangeline Lydia and J. Vijaya Xavier Parthipan. Restrained star edge coloring of some wheel related graphs. Conference Proceedings: National Conference on Advances in graph theory, pages 22–29, 2023.
G. Fertin, A. Raspaud, and B. Reed. Star coloring of graphs. Journal of graph theory, 47(3):163–182, 2004.
J. A. Gallian. A dynamic survey of graph labeling. Electronic Journal of combinatorics, 1(DynamicSurveys):DS6, 2022.
B. Grünbaum. Acyclic colorings of planar graphs. Israel journal of mathematics, 14(4):390–408, 1973.
H. Lei and Y. Shi. A survey on star edge-coloring of graphs. arXiv preprint arXiv:2009.08017, 2020.
Y. Wang, Y. Wang, and W. Wang. Star edge-coloring of graphs with maximum degree four. Applied Mathematics and Computation, 340:268–275, 2019.
Downloads
Published
Issue
Section
License
This journal provides immediate open access to its content on the principle that making research freely available to the public supports a greater global exchange of knowledge. The journal is committed to real and immediate open access for academic work. All of the journal articles are free to access immediately from the date of publication. There are no charge for readers to download articles and reviews for their own scholarly use. Benefits of open access for authors, include:
- Free access for all users worldwide
- Increased visibility and readership
- Rapid publication
- No spatial constraints
- Authors can share their research papers on their personal web-pages (i.e. ResearchGate, etc.)
Ratio Mathematica publishes open access articles under the terms of the Creative Commons Attribution (CC BY) License. The Creative Commons Attribution License (CC-BY) allows users to copy, distribute and transmit an article, adapt the article and make commercial use of the article. The CC BY license permits commercial and non-commercial re-use of an open access article, as long as the author is properly attributed. Copyright on any research article published by Ratio Mathematica is retained by the author(s). Authors grant Ratio Mathematica a license to publish the article and identify itself as the original publisher. Authors also grant any third party the right to use the article freely as long as its original authors, citation details and publisher are identified.
For further information visit: https://creativecommons.org/licenses/by/3.0/. The following logo will appear in any paper that will be published from the volume number 31/2016 onwards.